Alert archive / Hawaii / High Surf Advisories in 2012
High Surf Advisory 13, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf advisory at Feb 6, 2012, 3:21 PM HST for 4 counties in Hawaii. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2012, 3:21 PM HST (01:21 UTC)
- Expired
- Feb 10, 2012, 9:34 AM HST
- In force
- 4 days
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
157 WHHW40 PHFO 070121 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 321 PM HST MON FEB 6 2012 ...HIGH SURF WARNING IN EFFECT THROUGH THURSDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND OAHU AND THE NORTH FACING SHORES OF MOLOKAI AND MAUI... ...HIGH SURF ADVISORY IN EFFECT THROUGH THURSDAY FOR WEST FACING SHORES OF THE BIG ISLAND... .A VERY LARGE NORTHWEST SWELL WILL CONTINUE TO AFFECT THE AREA TONIGHT BRINGING SURF HEIGHTS TO WARNING LEVELS ON MANY NORTH AND WEST FACING SHORES. AN EVEN LARGER NORTHWEST SWELL WILL SPREAD ACROSS THE AREA LATE TUESDAY AND PEAK WEDNESDAY. BETWEEN THE SWELLS...THERE MAY BE A TEMPORARY DECLINE IN SURF HEIGHTS BELOW WARNING LEVELS ON TUESDAY IN SOME LOCATIONS. SURF HEIGHTS WILL BE LOWER ON THE KONA COAST OF THE BIG ISLAND...HOWEVER WILL REACH THE ADVISORY THRESHOLD TONIGHT AND UP TO ALMOST WARNING LEVELS BY EARLY WEDNESDAY. HIZ001>003-006>008-012-013-017-019-020-071430- /O.UPG.PHFO.SU.Y.0012.000000T0000Z-120207T1600Z/ /O.NEW.PHFO.SU.W.0004.120207T0121Z-120210T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 321 PM HST MON FEB 6 2012 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. * SURF...SURF HEIGHTS WILL BE 20 TO 30 FT TONIGHT ON NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI. SURF WILL BE 15 TO 20 FT ALONG THE WEST FACING SHORE OF OAHU. PEAK SURF HEIGHTS WILL BE EVEN LARGER ON WEDNESDAY. * TIMING...SURF WILL PEAK TONIGHT...LOWER TUESDAY...INCREASE TUESDAY NIGHT AND PEAK AGAIN WEDNESDAY...GRADUALLY DECLINING THROUGH THURSDAY. * IMPACTS...COASTAL RUN UP IS EXPECTED NEAR HIGH TIDE EARLY TUESDAY...EARLY WEDNESDAY AND THURSDAY MORNING. THE MOST SIGNIFICANT IMPACTS ARE EXPECTED EARLY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ023-071430- /O.NEW.PHFO.SU.Y.0013.120207T0121Z-120210T0400Z/ KONA- 321 PM HST MON FEB 6 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. * SURF...SURF HEIGHTS OF 6 TO 10 FEET. * TIMING...TONIGHT THROUGH THURSDAY. * IMPACTS...LOCALIZED BEACH EROSION AND STRONG CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BRENCHLEY
8 follow-up statements
566 WHHW40 PHFO 071313 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 313 AM HST TUE FEB 7 2012 ...HIGH SURF WARNING IN EFFECT THROUGH THURSDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND OAHU AND THE NORTH FACING SHORES OF MOLOKAI AND MAUI... ...HIGH SURF ADVISORY IN EFFECT THROUGH THURSDAY FOR WEST FACING SHORES OF THE BIG ISLAND... .THE CURRENT NORTHWEST SWELL IS SUBSIDING...BUT AN EVEN LARGER NORTHWEST SWELL WILL REACH THE ISLANDS TONIGHT AND PEAK WEDNESDAY. HIZ001>003-006>008-012-013-017-019-020-080230- /O.CON.PHFO.SU.W.0004.000000T0000Z-120210T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 313 AM HST TUE FEB 7 2012 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...SURF HEIGHTS WILL BE 18 TO 22 FT TODAY ON NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI. SURF WILL RISE RAPIDLY TONIGHT TO 25 TO 35 FT. SURF ALONG THE WEST FACING SHORES OF OAHU AND MOLOKAI WILL BE 10 TO 15 FT TODAY...RISING TO 18 TO 22 FT TONIGHT. * TIMING...SURF WILL PEAK WEDNESDAY THEN GRADUALLY DIMINISH THROUGH THURSDAY. * IMPACTS...LOCALIZED COASTAL FLOODING MAY OCCUR AROUND THE TIME OF HIGH TIDE EARLY WEDNESDAY AND THURSDAY MORNINGS. THE MOST SIGNIFICANT IMPACTS ARE EXPECTED EARLY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY WELL AWAY FROM THE SHORELINE IN THE AFFECTED AREAS. BE PREPARED FOR POSSIBLE ROAD CLOSURES. && $$ HIZ023-080230- /O.CON.PHFO.SU.Y.0013.000000T0000Z-120210T0400Z/ KONA- 313 AM HST TUE FEB 7 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...SURF HEIGHTS OF 6 TO 10 FEET. * TIMING...TONIGHT THROUGH THURSDAY. * IMPACTS...LOCALIZED BEACH EROSION AND STRONG CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ DONALDSON
377 WHHW40 PHFO 080117 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 317 PM HST TUE FEB 7 2012 ...HIGH SURF WARNING IN EFFECT THROUGH THURSDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND THE NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY IN EFFECT THROUGH THURSDAY FOR WEST FACING SHORES OF THE BIG ISLAND... .AN EXTRA LARGE NORTHWEST SWELL WILL REACH THE ISLANDS TONIGHT AND PEAK WEDNESDAY. HIZ001>003-006>008-012-013-017-019-020-081430- /O.CON.PHFO.SU.W.0004.000000T0000Z-120210T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 317 PM HST TUE FEB 7 2012 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. * SURF...PEAK SURF HEIGHTS ON NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND THE NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI WILL BE 25 TO 35 FT. PEAK SURF ALONG THE WEST FACING SHORES OF OAHU AND MOLOKAI WILL BE 18 TO 22 FT. * TIMING...SURF WILL PEAK WEDNESDAY THEN GRADUALLY DIMINISH THROUGH THURSDAY. * IMPACTS...LOCALIZED SIGNIFICANT COASTAL FLOODING IS LIKELY TO OCCUR AROUND THE TIME OF HIGH TIDE EARLY WEDNESDAY AND THURSDAY MORNINGS. THE MOST SIGNIFICANT IMPACTS ARE EXPECTED EARLY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY WELL AWAY FROM THE SHORELINE IN THE AFFECTED AREAS. BE PREPARED FOR POSSIBLE ROAD CLOSURES. && $$ HIZ023-081430- /O.CON.PHFO.SU.Y.0013.000000T0000Z-120210T0400Z/ KONA- 317 PM HST TUE FEB 7 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. * SURF...SURF HEIGHTS OF 6 TO 10 FEET. * TIMING...TONIGHT THROUGH THURSDAY. * IMPACTS...LOCALIZED BEACH EROSION AND STRONG CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BRENCHLEY
336 WHHW40 PHFO 081347 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 347 AM HST WED FEB 8 2012 ...HIGH SURF WARNING IN EFFECT THROUGH THURSDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND THE NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY IN EFFECT THROUGH THURSDAY FOR WEST FACING SHORES OF THE BIG ISLAND... .AN EXTRA LARGE NORTHWEST SWELL WILL PEAK TODAY...THEN SLOWLY SUBSIDE. HIZ001>003-006>008-012-013-017-019-020-090230- /O.CON.PHFO.SU.W.0004.000000T0000Z-120210T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 347 AM HST WED FEB 8 2012 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...PEAK SURF HEIGHTS ON NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND THE NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI WILL BE 25 TO 35 FT. PEAK SURF ALONG THE WEST FACING SHORES OF OAHU AND MOLOKAI WILL BE 18 TO 22 FT. * TIMING...SURF WILL PEAK TODAY THEN GRADUALLY DIMINISH THROUGH THURSDAY. * IMPACTS...LOCALIZED COASTAL FLOODING MAY OCCUR AROUND THE TIME OF HIGH TIDE EARLY TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY WELL AWAY FROM THE SHORELINE IN THE AFFECTED AREAS. BE PREPARED FOR POSSIBLE ROAD CLOSURES. && $$ HIZ023-090230- /O.CON.PHFO.SU.Y.0013.000000T0000Z-120210T0400Z/ KONA- 347 AM HST WED FEB 8 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...SURF HEIGHTS OF 6 TO 10 FEET. * TIMING...TODAY THROUGH THURSDAY. * IMPACTS...LOCALIZED BEACH EROSION AND STRONG CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ DONALDSON
620 WHHW40 PHFO 090147 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 347 PM HST WED FEB 8 2012 ...HIGH SURF WARNING IN EFFECT THROUGH THURSDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY IN EFFECT THROUGH THURSDAY FOR WEST FACING SHORES OF THE BIG ISLAND... .AN EXTRA LARGE NORTHWEST SWELL HAS PEAKED THIS AFTERNOON...AND WILL SLOWLY SUBSIDE THROUGH THURSDAY. HIZ001>003-006>008-012-013-017-019-020-091500- /O.CON.PHFO.SU.W.0004.000000T0000Z-120210T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 347 PM HST WED FEB 8 2012 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. * SURF...PEAK SURF HEIGHTS ON NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND THE NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI WILL BE 25 TO 30 FT. PEAK SURF ALONG THE WEST FACING SHORES OF OAHU AND MOLOKAI WILL BE 18 TO 22 FT. * TIMING...SURF IS AT ITS PEAK AND WILL GRADUALLY DIMINISH THROUGH THURSDAY. * IMPACTS...LOCALIZED BEACH EROSION AND STRONG CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY WELL AWAY FROM THE SHORELINE IN THE AFFECTED AREAS. BE PREPARED FOR POSSIBLE ROAD CLOSURES. && $$ HIZ023-091500- /O.CON.PHFO.SU.Y.0013.000000T0000Z-120210T0400Z/ KONA- 347 PM HST WED FEB 8 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. * SURF...SURF HEIGHTS OF 6 TO 10 FEET. * TIMING...SURF WILL PEAK THIS EVENING AND GRADUALLY DIMINISH THROUGH THURSDAY. * IMPACTS...LOCALIZED BEACH EROSION AND STRONG CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BRAVENDER
269 WHHW40 PHFO 091340 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 AM HST THU FEB 9 2012 ...HIGH SURF WARNING IN EFFECT THROUGH THIS EVENING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY IN EFFECT THROUGH THIS EVENING FOR WEST FACING SHORES OF THE BIG ISLAND... .AN EXTRA LARGE NORTHWEST SWELL WILL SUBSIDE SLOWLY TODAY. HIZ001>003-006>008-012-013-017-019-020-100245- /O.CON.PHFO.SU.W.0004.000000T0000Z-120210T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 340 AM HST THU FEB 9 2012 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...SURF HEIGHTS ON NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND THE NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI WILL DIMINISH FROM 20 TO 25 FT THIS MORNING. SURF ALONG THE WEST FACING SHORES OF OAHU AND MOLOKAI WILL DIMINISH FROM 14 TO 20 FT. * TIMING...SURF HAS PEAKED AND WILL DIMINISH GRADUALLY TODAY. * IMPACTS...LOCALIZED BEACH EROSION AND STRONG CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY WELL AWAY FROM THE SHORELINE IN THE AFFECTED AREAS. BE PREPARED FOR POSSIBLE ROAD CLOSURES. && $$ HIZ023-100245- /O.CON.PHFO.SU.Y.0013.000000T0000Z-120210T0400Z/ KONA- 340 AM HST THU FEB 9 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...SURF HEIGHTS OF 6 TO 10 FEET. * TIMING...SURF HAS PEAKED AND WILL DIMINISH GRADUALLY TODAY. * IMPACTS...LOCALIZED BEACH EROSION AND STRONG CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
402 WHHW40 PHFO 100124 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 324 PM HST THU FEB 9 2012 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI FOR NORTH FACING SHORES OF MAUI AND FOR WEST FACING SHORES OF THE BIG ISLAND... .THE LARGE NORTHWEST SWELL WILL CONTINUE TO LOWER TONIGHT AND FRIDAY. HIZ001>003-006>008-012-013-017-019-020-101430- /O.CAN.PHFO.SU.W.0004.000000T0000Z-120210T0400Z/ /O.EXB.PHFO.SU.Y.0013.120210T0124Z-120210T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 324 PM HST THU FEB 9 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND THE NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI WILL BE 15 TO 20 FEET OVERNIGHT. SURF ALONG WEST FACING SHORES OF OAHU AND MOLOKAI WILL BE 10 TO 14 FEET OVERNIGHT. * TIMING...SURF WILL GRADUALLY LOWER OVERNIGHT AND FRIDAY. * IMPACTS...LOCALIZED BEACH EROSION AND STRONG CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ023-101430- /O.EXT.PHFO.SU.Y.0013.000000T0000Z-120210T1600Z/ KONA- 324 PM HST THU FEB 9 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST FRIDAY. * SURF...SURF HEIGHTS OF 6 TO 8 FEET. * TIMING...SURF WILL GRADUALLY LOWER OVERNIGHT AND FRIDAY. * IMPACTS...LOCALIZED BEACH EROSION AND STRONG CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BURKE
715 WHHW40 PHFO 101325 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 325 AM HST FRI FEB 10 2012 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MAUI AND FOR WEST FACING SHORES OF THE BIG ISLAND... .THE LARGE NORTHWEST SWELL WILL SLOWLY DECREASE TODAY. HIZ001>003-006>008-012-013-017-019-020-023-110230- /O.EXT.PHFO.SU.Y.0013.000000T0000Z-120211T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA- 325 AM HST FRI FEB 10 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI COUNTY AND THE NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI WILL BE 10 TO 15 FEET TODAY. SURF ALONG WEST FACING SHORES OF OAHU AND MOLOKAI WILL BE 8 TO 12 FEET...AND 6 TO 8 FEET ALONG WEST FACING SHORES OF THE BIG ISLAND THROUGH THE DAY. * TIMING...SURF WILL GRADUALLY LOWER THROUGH TODAY. * IMPACTS...LOCALIZED BEACH EROSION AND STRONG CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MORRISON
879 WHHW40 PHFO 101934 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 934 AM HST FRI FEB 10 2012 HIZ001>003-006>008-012-013-017-019-020-023-102045- /O.CAN.PHFO.SU.Y.0013.000000T0000Z-120211T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA- 934 AM HST FRI FEB 10 2012 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. THE SURF HAS DROPPED BELOW ADVISORY LEVELS. $$ DEJESUS
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at Feb 6, 10:00 AM HST, 5 hours 21 minutes earlier.
Area forecast discussion, Feb 6, 10:00 AM HST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST MON FEB 6 2012 .SYNOPSIS... A COLD FRONT WILL MOVE DOWN THE ISLAND CHAIN ON TUESDAY. AHEAD OF THE FRONT TODAY AND TONIGHT...SOUTHWEST WINDS WILL INCREASE WITH AN INCREASING CHANCE OF SHOWERS. ALONG THE FRONT...SHOWERS WILL INTENSIFY WITH WINDS SHIFTING TO THE WEST AND NORTHWEST. BEHIND THE FRONT...SHOWERS WILL GENERALLY TAPER OFF WITH BREEZY NORTHERLY WINDS ON WEDNESDAY. MODERATE TRADES WILL MOVE ACROSS FOR THE END OF THE WEEK WITH A CHANCE OF WINDWARD AND MOUNTAIN SHOWERS. && .DISCUSSION... UPDATED EARLIER TO ADJUST FORECAST TO INCREASED POPS AND CLOUD COVER IN THE SHORT TERM TODAY AS SHOWERY CONDITIONS ARE DEVELOPING IN MOISTENING SOUTHWESTERLY FLOW. AREAS NORMALLY LESS PRONE TO SHOWERS ON THE LEEWARD SIDES AND COASTS WILL BE MOST LIKELY TO SEE CLOUDS AND SHOWERS TODAY...CONTINUING THROUGH EARLY TUESDAY AHEAD OF AN APPROACHING COLD FRONT. THIS INCOMING COLD FRONT LOOKS TO PACK A PUNCH WITH GUSTY WINDS...BRIEF INTENSE SHOWERS AND SIGNIFICANT COLD AIR BEHIND IT. THE LATEST TIMING FORECAST CALLS FOR THE FRONT TO PASS KAUAI MIDDAY TO EARLY AFTERNOON...OAHU LATE TUESDAY AFTERNOON...MAUI COUNTY LATE TUESDAY EVENING AND BIG ISLAND BY EARLY WEDNESDAY MORNING. AHEAD OF THE FRONT...SOUTHWESTERLY FLOW WILL INCREASE TODAY AND TONIGHT AND BECOME GUSTY BY EARLY TUESDAY. WINDS NEAR 5000 FEET ARE EXPECTED TO BE NEAR 30 KNOTS...SO GUSTS UP TO 40 MPH ARE POSSIBLE TUESDAY MORNING. APPEARS TO REMAIN BELOW WIND ADVISORY CRITERIA AT THIS TIME. FOR THE BIG ISLAND SUMMITS AND HALEAKALA STRONG WINDS WILL CONTINUE TO BE AN ISSUE WITH WARNINGS OR ADVISORIES PROBABLY NEEDED FOR THE NEXT FEW DAYS. PREFRONTAL SHOWER BANDS WILL DEVELOP TONIGHT AND TUESDAY...WITH WETTEST AREAS IN LEEWARD LOCATIONS DUE TO THE KONA WIND FLOW. THE COLD FRONT WILL BRING SOME INTENSE SHOWERS...HOWEVER THE MOVEMENT OF THE FRONT WILL LIMIT TOTAL RAINFALL AMOUNTS. IN ADDITION...THE AIRMASS ALOFT...ABOVE 600 MB...REMAINS STABLE DURING THE FRONT...SO DEEP CONVECTION AND THUNDERSTORMS ARE NOT EXPECTED. BEHIND THE FRONT...EXPECT A PERIOD OF BLUSTERY NORTHERLY WINDS WEDNESDAY. THESE WILL BRING SOME OF THE COLDEST AIR OF THE SEASON ACROSS THE ISLANDS WITH HIGHS STRUGGLING TO GET INTO THE MID 70S IN THE WARMEST SPOTS. BY WEDNESDAY NIGHT AND THURSDAY MORNING...WITH DEW POINTS IN THE 40S AND 50S...LOWS MAY BOTTOM OUT NEAR RECORD LEVELS IN SOME SPOTS. THE AIRMASS MODIFIES THROUGH THE END OF THE WEEK AS THE RIDGE MOVES NORTH OF THE STATE BRINGING A MODERATE TRADE WIND FLOW BACK OVER THE STATE. && .MARINE... ONGOING NORTHWEST SWELL WILL BE APPROACHING HIGH SURF WARNING LEVELS...BUT WILL MAINLY LEVEL OFF AT HIGH END HIGH SURF ADVISORY SURF HEIGHTS TODAY...THEN DROP SOMEWHAT TONIGHT AND EARLY TUESDAY AHEAD OF THE NEXT LARGER NORTHWEST SWELL. THIS EXTRA-LARGE TO GIANT NORTHWEST SWELL BUILDS LATE TUESDAY...THEN PEAKS WEDNESDAY AND GRADUALLY DIMINISHES THROUGH THURSDAY. PEAK SURF HEIGHTS WILL EXCEED WARNING LEVELS ALONG NORTH AND WEST FACING SHORES...WITH SIGNIFICANT COASTAL RUN-UP EXPECTED NEAR HIGH TIDE EARLY WEDNESDAY AND THURSDAY MORNINGS. SURF WILL DROP BELOW ADVISORY LEVELS ON FRIDAY...WITH NORTHWEST SWELLS ARRIVING SATURDAY AND LATE SUNDAY PUSHING SURF TO NEAR ADVISORY LEVELS ALONG NORTH AND WEST FACING SHORES. SMALL CRAFT ADVISORY HAS BEEN EXPANDED TO INCLUDE HAWAIIAN WATERS LATE THIS AFTERNOON DUE TO INCREASING WINDS AND SEAS ABOVE 10 FEET ACROSS MUCH OF THE AREA THROUGH AT LEAST TUESDAY AFTERNOON. && .AVIATION... MVFR CEILINGS AND VISIBILITIES IN SHOWERS ARE MOST PREVALENT ACROSS OAHU...ALONG THE REMAINS OF A DISSIPATED FRONT. CLOUDS AND SHOWERS ARE SOMEWHAT LESS OVER MAUI COUNTY...WITH KAUAI AND BIG ISLAND MOSTLY CLEAR. THE AREA FORECAST HAS BEEN UPDATED TO REFLECT THE WEATHER GRADIENT ACROSS THE STATE. GUIDANCE INDICATES THAT SHOWERS WILL REMAIN FOCUSED OVER OAHU THROUGH THE NIGHT. STRONG WINDS ACROSS THE BIG ISLAND SUMMITS MAY CREATE MODERATE TURBULENCE DOWNSTREAM TO THE EAST OF THE ISLAND. SURFACE WINDS OF 50-60KT CONTINUE TO BE REPORTED AT OBSERVATORIES ON MAUNA KEA. AN INVERSION JUST ABOVE SUMMIT LEVEL MAY LEAD TO TRAPPED LEE WAVES EXTENDING DOWNSTREAM FROM THE SUMMIT. HAVE UPDATED THE AIRMET TO MENTION TURBULENCE IN THE LAYER BETWEEN 100/160. THE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 600 PM THIS AFTERNOON FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA. HIGH SURF ADVISORY UNTIL 600 AM TUESDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND OAHU AND NORTH FACING SHORES OF MOLOKAI AND MAUI. SMALL CRAFT ADVISORY UNTIL 600 PM TUESDAY FOR WATERS SURROUNDING KAUAI AND WINDWARD OAHU. SMALL CRAFT ADVISORY FROM 600 PM TODAY UNTIL 600 PM TUESDAY FOR REMAINING COASTAL WATERS. && BRENCHLEY/BRAVENDER
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:21 PM HST | High Surf Warning | HFO | Honolulu, Kauai, Kalawao | 3 days |
| Feb 6, 3:24 PM HST | High Wind Watch | HFO | Kalawao | 4 hr |
| Feb 6, 7:21 PM HST | Wind Advisory | HFO | Kalawao | 32 hr |
| Feb 7, 7:33 AM HST | Special Marine Warning | HFO | 117 min | |
| Feb 7, 8:35 AM HST | Areal Flood Advisory | HFO | Honolulu | 116 min |
| Feb 7, 9:26 AM HST | Special Marine Warning | HFO | 2 hr | |
| Feb 7, 11:29 AM HST | Special Marine Warning | HFO | 2 hr | |
| Feb 7, 1:30 PM HST | Special Marine Warning | HFO | 2 hr |
Nearby
High Surf Advisories in Hawaii, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.